Aa
A
A
A
Close
Ear, Nose & Throat Community
13.5k Members
Avatar universal

Help.What is this awful pain on the side of my face?

I have a complicated problem. I'll try my best to explain it. This is a very long post. First, the pain.. I have this pain on the right side of my face. It's mostly directly under my ear, but depending on how bad it gets.. it can radiate up to the front of my ear (No pain inside my ear, thats fine). And also depending how bad it gets, it can make the very side of my throat hurt ..right around the places where it hurts on my face. This has been going on for almost 2 years, but it's much worse these days. before you ask, yes, I have been to multiple doctors (no insurance). The docs range from many ENT's , a neurologist, oral surgeon, pain management and a rheumatologist. Im also seeing the Rheum and pain mgt currently for my RA. No primary care doc. I've also had an MRI of the parotid gland that came up negative, a CT Scan of my sinuses (negative) and an X-ray of my jaw (negative) and one ENT did a scope down my throat and didnt see anything. Now, let me get to the confusing part.

For years, I used to take sinus decongestants every day nearly for many years for sinus pressure (docs did not know). Eventually I had to stop taking them in 2014 because they actually agitated the pain under my ear/throat. Then, I was diagnosed with RA. So, doc wants me taking Methotrexate. 2 weeks after I start taking MTX, the side of my face starts hurting more. At this time, I was taking MTX, MS Contin and 5/325 Oxycodone (which I cut in half). I found out the Oxy was actually making that very same spot on my face HURT, face got tight right at the jawline along with the pain under the ear.  I had to stop taking the Oxy. Next month I asked doc for a different med. She gave me Hydrocodone 7.5/325. First one of these... PAIN in my face acting up again. Had to wait a whole month til next visit. Now I have Tramadol 50mg. I took for a couple days,the relief was good but then I felt the side of my face and inside my throat bothering me more and more. After 3 days I had to stop them also. Same damn pain. Its like, the side of my face stiffens up, gets a tight feeling. And that tender spot under the ear gets really sore and radiates on the side of my throat ( and even down my neck at times). The pain meds do work, but at the same time that spot under and around my ear hurts a lot (plus this feeling like the side of my throat is swollen and sore .. but doctors never see anything). Why.. are decongestants, allergy meds, narcotic pain meds all making that area of my face MISERABLE!? The pain can be so bad that it radiates into that side of the sinuses. The left side of my face does it..but only a little. Before I took MTX, pain meds didnt do that. Now I have a bunch of dif meds that all agitate that area. I want this gone! Im so tired of it. I just want to have a life. Ughh
0 Responses
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
Discover the common causes of and treatments for a sore throat.
Learn about what actually causes your temperature to spike.
Find out which foods you should watch out for.
Family medicine doctor Enoch Choi, MD helps differentiate between the common cold and more threatening (bacterial) infections
Dr. Steven Park reveals 5 reasons why breathing through your nose could change your life